Alert archive / Massachusetts / High Wind Warnings in 2025

High Wind Warning 2, NWS Albany, NY

March 7, 2025Berkshire County, Massachusetts

NWS Albany, NY issued this high wind warning at Mar 7, 2025, 3:58 AM EST for Berkshire County, Massachusetts. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2025, 3:58 AM EST (08:58 UTC)
Expired
Mar 7, 2025, 4:00 PM EST
In force
12 hr
Issued by
NWS Albany, NY

County Berkshire County, MA

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 1:52 PM ESTNON-TSTM WND GST 602 Ese Williamstown, MAAWOS station KAQW North Adams Harriman-and-West Airport.
Mar 7, 3:42 PM ESTNON-TSTM WND GST 612 Ese Williamstown, MAAWOS station KAQW North Adams Harriman-and-West Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2025-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2025-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS71 KALY 070858
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
358 AM EST Fri Mar 7 2025

MAZ001-025-072100-
/O.UPG.KALY.WI.Y.0009.000000T0000Z-250307T2100Z/
/O.NEW.KALY.HW.W.0002.250307T0858Z-250307T2100Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Hancock, North Adams, Sandisfield, Great
Barrington, South Egremont, Pittsfield, Florida, and Dalton
358 AM EST Fri Mar 7 2025

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 40 mph with gusts up to 60 mph.

* WHERE...Northern Berkshire and Southern Berkshire Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong gusty winds could blow down trees. Isolated power 
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling tree limbs. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NYZ042-072100-
/O.EXA.KALY.WI.Y.0009.000000T0000Z-250307T2100Z/
Northern Warren-
Including the cities of Johnsburg, Bolton Landing, North River,
North Creek, Hague, and Warrensburg
358 AM EST Fri Mar 7 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Northern Warren County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CTZ001-013-NYZ038>041-047>054-058>061-063>066-082>084-VTZ013-014-
072100-
/O.CON.KALY.WI.Y.0009.000000T0000Z-250307T2100Z/
Northern Litchfield-Southern Litchfield-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Schoharie-Western
Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western
Greene-Eastern Greene-Western Columbia-Eastern Columbia-Western
Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern
Fulton-Southeast Warren-Southern Washington-Bennington-Western
Windham-
Including the cities of Hoosick Falls, Pine Plains, Hunter,
Terryville, Amsterdam, Catskill, Stephentown, Stratton, West
Hurley, Rotterdam, Mariaville, Cambridge, Westerlo, Albany,
Thomaston, Delanson, Berlin, North Blenheim, Kerhonkson, Eagle
Bridge, Gilboa, Cobleskill, Pawling, Hudson, Saratoga Lake, West
Glens Falls, Caroga Lake, Jefferson, Troy, North Easton,
Dolgeville, New Lebanon, Stamford, Oakville, Waterford, Cairo,
Poughkeepsie, Torrington, Burnt Hills, Clifton Park, Arlington,
West Shokan, Woodstock, Saratoga Springs, Amenia, New Paltz,
Glens Falls, Mohawk, Schenectady, New Milford, Frankfort, Middle
Falls, Preston Hollow, Middleburgh, Knox, Stanfordville,
Altamont, Ilion, Mechanicville, Londonderry, Fort Edward,
Livingstonville, Berne, Bennington, Pownal, Athens, Kingston,
Sundown, Jefferson Heights, Duanesburg, Gloversville, Dover
Plains, Millbrook, Herkimer, Gaylordsville, Wingdale, Hudson
Falls, Napanoch, Ballston Spa, Prattsville, Greenwich, Beacon,
Tannersville, Little Falls, Woodford State Park, Coxsackie,
Breakabeen, Windham, Johnstown, and Ellenville
358 AM EST Fri Mar 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Portions of northwestern Connecticut, eastern New York, 
  and southern Vermont.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RW
2 follow-up statements
094 
WWUS71 KALY 071418
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
918 AM EST Fri Mar 7 2025

MAZ001-025-072100-
/O.CON.KALY.HW.W.0002.000000T0000Z-250307T2100Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Great Barrington, Dalton, North Adams,
Pittsfield, Hancock, Florida, South Egremont, and Sandisfield
918 AM EST Fri Mar 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS 
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Berkshire County.  

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Isolated to scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

VTZ015-072100-
/O.EXA.KALY.WI.Y.0009.000000T0000Z-250307T2100Z/
Eastern Windham-
Including the cities of Bellows Falls, West Brattleboro, Guilford
Center, and Brattleboro
918 AM EST Fri Mar 7 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts 40 to 50 mph.

* WHERE...Eastern Windham County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CTZ001-013-NYZ038>042-047>054-058>061-063>066-082>084-VTZ013-014-
072100-
/O.CON.KALY.WI.Y.0009.000000T0000Z-250307T2100Z/
Northern Litchfield-Southern Litchfield-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Schoharie-Western Schenectady-Eastern Schenectady-Southern
Saratoga-Western Albany-Eastern Albany-Western Rensselaer-Eastern
Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern
Columbia-Western Ulster-Eastern Ulster-Western Dutchess-Eastern
Dutchess-Northern Fulton-Southeast Warren-Southern Washington-
Bennington-Western Windham-
Including the cities of Mechanicville, Sundown, Johnstown,
Terryville, Cambridge, Altamont, Greenwich, Livingstonville,
Tannersville, Johnsburg, Amenia, Kerhonkson, Oakville, Glens
Falls, North Creek, Jefferson Heights, Londonderry, Coxsackie,
Gaylordsville, Middle Falls, Hunter, Hoosick Falls, West Glens
Falls, Ilion, Stephentown, Rotterdam, Ellenville, Pawling, New
Lebanon, Mariaville, Stamford, Torrington, North Easton, Hudson
Falls, Berlin, Wingdale, Herkimer, Napanoch, Eagle Bridge, Pine
Plains, Beacon, Saratoga Springs, Kingston, Amsterdam, Dover
Plains, Mohawk, Stanfordville, Pownal, Bennington, Westerlo, New
Milford, Clifton Park, Middleburgh, Poughkeepsie, Woodford State
Park, Bolton Landing, Thomaston, Cairo, Prattsville, North River,
Hudson, Waterford, North Blenheim, Fort Edward, Schenectady,
Windham, Athens, Ballston Spa, West Hurley, Millbrook, Burnt
Hills, Arlington, Troy, Cobleskill, Breakabeen, Duanesburg,
Gloversville, Knox, Stratton, Warrensburg, Jefferson, Catskill,
Caroga Lake, Frankfort, Gilboa, Woodstock, Hague, Preston Hollow,
Dolgeville, Delanson, New Paltz, West Shokan, Little Falls,
Saratoga Lake, Albany, and Berne
918 AM EST Fri Mar 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Portions of northwestern Connecticut, eastern New York, 
  and southern Vermont.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TAW
271 
WWUS71 KALY 072036
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
336 PM EST Fri Mar 7 2025

MAZ001-025-080400-
/O.EXP.KALY.HW.W.0002.000000T0000Z-250307T2100Z/
/O.EXB.KALY.WI.Y.0009.000000T0000Z-250308T0400Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Great Barrington, Dalton, North Adams,
Pittsfield, Hancock, Florida, South Egremont, and Sandisfield
336 PM EST Fri Mar 7 2025

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Berkshire County.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CTZ001-013-NYZ064>066-072145-
/O.EXP.KALY.WI.Y.0009.000000T0000Z-250307T2100Z/
Northern Litchfield-Southern Litchfield-Eastern Ulster-Western
Dutchess-Eastern Dutchess-
Including the cities of Pawling, Thomaston, Wingdale, Beacon, Amenia,
New Paltz, Kingston, Dover Plains, New Milford, Torrington,
Arlington, Stanfordville, Gaylordsville, Terryville, Oakville,
Poughkeepsie, Pine Plains, and Millbrook
336 PM EST Fri Mar 7 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

The threat for Wind Advisory wind gusts at 46-57 mph will have
diminished for the mid Hudson Valley and northwest Connecticut.  The
Wind Advisory will expire at 4 pm.

$$

NYZ038>042-047>054-058>061-063-082>084-VTZ013-014-080000-
/O.EXT.KALY.WI.Y.0009.000000T0000Z-250308T0000Z/
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western
Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Including the cities of Mechanicville, Sundown, Johnstown, Cambridge,
Altamont, Greenwich, Livingstonville, Tannersville, Johnsburg,
Kerhonkson, Glens Falls, North Creek, Jefferson Heights, Londonderry,
Coxsackie, Middle Falls, Hunter, Hoosick Falls, West Glens Falls,
Ilion, Stephentown, Rotterdam, Ellenville, New Lebanon, Mariaville,
Stamford, North Easton, Hudson Falls, Berlin, Herkimer, Napanoch,
Eagle Bridge, Saratoga Springs, Amsterdam, Mohawk, Pownal,
Bennington, Westerlo, Clifton Park, Middleburgh, Woodford State Park,
Bolton Landing, Cairo, Prattsville, North River, Hudson, Waterford,
North Blenheim, Fort Edward, Schenectady, Windham, Athens, Ballston
Spa, West Hurley, Burnt Hills, Troy, Cobleskill, Breakabeen,
Duanesburg, Gloversville, Knox, Stratton, Warrensburg, Jefferson,
Catskill, Caroga Lake, Frankfort, Gilboa, Woodstock, Hague, Preston
Hollow, Dolgeville, Delanson, West Shokan, Little Falls, Saratoga
Lake, Albany, and Berne
336 PM EST Fri Mar 7 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of eastern New York and southern Vermont.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

VTZ015-080000-
/O.EXT.KALY.WI.Y.0009.000000T0000Z-250308T0000Z/
Eastern Windham-
Including the cities of Bellows Falls, West Brattleboro, Guilford
Center, and Brattleboro
336 PM EST Fri Mar 7 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 mph with gusts 40 to 50 mph.

* WHERE...Eastern Windham County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TAW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Mar 7, 1:18 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 7, 1:18 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
118 AM EST Fri Mar 7 2025

.SYNOPSIS...
Mainly dry conditions have returned to the region with
upslope and lake effect snow showers anticipated to begin this
afternoon through Friday in the Southwest Adirondacks, Eastern
Catskills, and Southern Greens. Winds become gusty this afternoon
through Friday as yesterday's storm system continues to exit to the
north and east. With cooler air pouring into the region,
temperatures will drop through the end of this week and into the
first half of the weekend before moderating for the latter half and
into the beginning of the next work week. A fairly tranquil pattern
ensues with only minor chances for precipitation over the next seven
days.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Key Messages:

 - Winds will be on the increase this afternoon, becoming gusty
   overnight with gusts ranging from 40 to 55 mph. A Wind
   Advisory remains in effect from 4 PM this afternoon through 4
   PM Friday for much of eastern New York and western New
   England.

Update:

As of 1:00 AM EST... The forecast is remaining on track for
tonight for light lake effect snow showers across eastern New
York and upslope snow across the southern Greens and Berkshires.
Winds have been adjusted for the next one to two hours to
reflect current surface observations, but otherwise doing very
well with winds through this morning. Wind gusts have been
between 35 and 45 mph across the Mohawk Valley to the Capital
District and southern Greens to the Berkshires. For more details
see discussion below.

Discussion:
Yesterday's storm system has settled into southern Quebec with
its associated cold front now well upstream, continuing to push
eastward into Maine. Though the cyclone itself is departing, we
will continue to see impacts from it through the end of the
week. With the axis of a larger-scale, trough negatively tilted
through the region aloft and the surface low almost directly
overhead, we remain embedded within westerly, cyclonic flow that
has allowed cold air to continuously advect into the region
throughout the day. As such, temperatures have continued to fall
from northwest to southeast with values currently in the upper
20s to low 40s with pockets of upper 40s in the lower Mid-Hudson
Valley and southwest Connecticut. Temperatures will continue to
fall through the overnight period tonight with lows progged to
reach the 10s and 20s.

This evening and into tonight, an additional wind shift is
anticipated as a surface wave rotates about the southern
periphery of the low pressure cyclone pushing farther to our
north and east. Simultaneously, a mid to upper-level shortwave
will rotate through the region as the primary trough begins to
fill to the northeast. As a result of this occurrence, winds
will veer more to the northwest, strengthening the cold air
advection. The combination of the favored wind direction for
channeling down the valleys and downsloping off the higher
terrain, the increase in the pressure gradient on the rear flank
of the low and as a result of the fill of the upper-level
trough, and the strengthening of the 850mb LLJ to 50 to 60 kt
which should be tapped into due to sufficient low-level mixing
and subsequent momentum transfer in the face of the colder air
will make for gusty winds overnight. At present, winds have
already begun to pick up out of the west with sustained speeds
ranging from 10 to 15 mph and gusts of 15 to 25 mph mainly in
the favored regions of the Mohawk Valley and Greater Capital
District. However, a significant increase to sustained speeds of
15 to 25 mph with gusts up to 40 to 55 mph is anticipated by 6
AM tomorrow morning. The strongest gusts will occur within the
Mohawk Valley, Greater Capital District, Eastern Catskills,
Taconics, Berkshires, and Southern Greens. However, many areas
outside of these will also experience strong gusts. Therefore, a
Wind Advisory remains in effect from 4 PM this afternoon
through 4 PM tomorrow afternoon for much of the region with the
exception of portions of the Southwest Adirondacks and Upper-
Hudson Valley where confidence is lower in Advisory-level wind
gust speeds (46 mph or greater) being met.

Currently seen on the latest scans of regional radar are
areas of snow showers crossing through western and central New
York. With increased surface convergence ahead of and along the
incoming surface wave paired with additional forcing for ascent
with the closely attendant shortwave aloft, these showers will
be allowed to spread into the region within the next couple of
hours. Upslope flow will promote enhancement of ascent in the
Southwest Adirondacks, Eastern Catskills, and Southern Vermont
where light accumulations of a couple of tenths to upwards of an
inch and a half are anticipated overnight. It is possible that
some of these showers also make it as far as the eastern Mohawk
Valley and Upper-Hudson Valley but accumulations will be
generally under a half an inch.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
Key Messages:

 - Gusty winds will continue through tomorrow afternoon with the
   Wind Advisory remaining in effect through 4 PM. Wind gusts of
   40 to 55 mph will be common especially through tomorrow
   morning.

 - Temperatures continue to trend downward through Saturday
   before beginning to moderate Sunday.

Discussion:
As the aforementioned low continues to spin just to our north
and east, northwest winds prevail allowing upslope snow showers
to become more like lake effect showers Friday morning into the
afternoon except in the Southern Greens where light upslope
showers could continue. However, as of this afternoon, a
secondary coastal low has developed just off the New England
Coast and latest guidance indicates it will become the new
primary low by tomorrow morning as the former weakens and
becomes almost stationary and the latter strengthens and
retrogrades into Atlantic Canada by tomorrow morning. While
there is some uncertainty in their spatial spread, latest
guidance is indicating some additional wrap around snow showers
in addition to the lake effect especially in the Southwest
Adirondacks through tomorrow afternoon. Luckily, moisture on the
back side of this system is rather limited so additional
accumulations here will be relatively light. This will be
especially true since northwest flow will promote lake effect
bands developing off the shorter fetch of Lake Ontario, leading
to bands drifting more into the Eastern Catskills rather than
the same locations of the Southwest Adirondacks being hit with
multiple rounds of snow showers. Additional accumulations in the
Eastern Catskills will also be minimal. With rapid flow in
place, lake effect bands will likely drift into the Capital
Region but any accumulations will generally be less than an
inch. Dry conditions are anticipated elsewhere.

Gusty winds will also continue through tomorrow afternoon as the
deepening of the "new" low and the flattening of the trough
aloft will sustain the increased pressure gradient.
Additionally, sufficient mixing and the persistence (though
weakening) of the LLJ will help support gusts of 40 to 55 mph
especially through tomorrow morning before winds back to the
west again by tomorrow afternoon. So, while winds will be on a
decreasing trend throughout the day, we will maintain the Wind
Advisory through tomorrow afternoon until the threat of strong
to potentially damaging gusts significantly decreases.

Additional rounds of light showers will continue in the
Southwest Adirondacks and Eastern Catskills through late Friday
night or early Saturday morning as additional disturbances
rotate through the mean flow aloft. Once again additional
accumulations will be very minimal. Regionwide dry conditions
return for Saturday before additional chances for some upslope
snow showers return to our high terrain areas Saturday night
into Sunday at the passage of a back door cold front. Some
additional light lake effect snow showers will linger into
Sunday, but generally dry conditions are anticipated through the
remainder of the period.

High temperatures tomorrow will range from the upper 20s at
higher elevations to low 40s and possible pockets of mid 40s in
the lower Mid-Hudson Valley. However, it is possible that
sufficient mixing will drive temperatures above guidance in
valley areas. Lows Friday night will fall to the 10s and 20s
before highs Saturday only "warm" to the 20s and 30s with
pockets near 40 in the lower Mid-Hudson Valley. Saturday night's
lows will be similar to those of Friday night with highs Sunday
also similar to those of Friday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The long term period will feature one primary chance for
precipitation before a period of tranquil conditions. That
chance comes Monday when a clipper low pressure system sinks
south and east towards the region from southern Ontario,
bringing some snow and rain showers or a mix thereof mainly to
areas within, north and east of the Capital District Monday
morning through Monday evening. Dry conditions are then
anticipated Tuesday and Wednesday behind this progressive system
as high pressure builds east. Some guidance is indicating a weak
disturbance that could bring some light rain showers by the end
of the period, but there is quite a bit of uncertainty in this
possibility in the guidance at this time.

Temperatures will follow along the moderating trend that will
have begun on Sunday with highs beginning Monday in the
mid/upper 30s to low 50s and rising to the mid/upper 40s to low
and possibly mid 60s by Wednesday. Lows will start in the 20s to
low 30s Monday night but will be in the upper 20s to low 40s by
Wednesday night.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR conditions in place at all terminals tonight except at PSF where
MVFR cigs will persist as strong westerly winds usher in a much
colder air mass along with occasional snow showers towards the
terminals. Any snow shower though 15 UTC will likely be light enough
to maintain VFR visibilities with snow showers most likely at ALB
and PSF. MVFR cigs continue at KPSF through the day today with some
occasional improvements back to VFR. Mainly VFR ceilings expected
elsewhere; however, scattered afternoon snow showers may produce
brief periods of MVFR/IFR Vsbys and MVFR Cigs at KALB and KPSF.
Included a tempo group for MVFR vis/cigs from 16 to 20 UTC for these
sites. Snow showers diminish after 20 UTC but lake effect snow
showers developing off Lake Ontario will need to be monitored after
00 UTC/Sat as the strong westerly winds can advect these lake effect
snow showers towards ALB, GFL and PSF once again mainly 00 to 06
UTC. During any snow shower, MVFR/IFR vis and MVFR cigs are once
again possible.

Strong west to northwest winds continue tonight sustained 10-20 KT
with gusts of 25 to 35 KT with occasional gusts up to 45kts at PSF.
Strong west to northwest winds continue through the day today with
the strongest winds expected 15 UTC to 23 UTC where brief gusts up
to 40 to 45kts are possible, especially at ALB and PSF. Winds gusts
weaken a bit after 00 UTC/Saturday as sustained winds drop to 10 to
15kts and gusts range 25 to 30kts.

Outlook...

Friday Night: Low Operational Impact. Breezy. NO SIG WX.
Saturday: Moderate Operational Impact. Windy With Gusts To 34 kts. NO SIG WX.
Saturday Night: Low Operational Impact. Breezy. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Low Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Breezy. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Latest USGS Mohawk River Ice Jam Monitoring webcams have been
indicating ice movement along the Mohawk River near Schenectady.
Ice is jamming up along the banks of the Mohawk River between
the Union College Boat House in Schenectady and near Freeman's
Bridge. However, there is some flow continuing in the middle,
with upstream cameras near Lock 8 and 9 indicating less ice.
Overall flows behind the ice are decreasing at this time, so
although there is ice in place, at least at this time, flooding
threat appears low. However, will continue to monitor trends
this evening and overnight along with real-time obs.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 4 PM EST this afternoon for CTZ001-013.
NY...Wind Advisory until 4 PM EST this afternoon for NYZ038>041-
     047>054-058>061-063>066-082>084.
MA...Wind Advisory until 4 PM EST this afternoon for MAZ001-025.
VT...Wind Advisory until 4 PM EST this afternoon for VTZ013-014.

&&

SYNOPSIS...Gant
NEAR TERM...Gant/Webb
SHORT TERM...Gant
LONG TERM...Gant
AVIATION...Speciale
HYDROLOGY...KL
Hazardous weather outlook, Mar 6, 3:31 PM EST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
331 PM EST Thu Mar 6 2025

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-082>084-
VTZ013-014-071215-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-
331 PM EST Thu Mar 6 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ032-033-042-043-VTZ015-071215-
Northern Herkimer-Hamilton-Northern Warren-Northern Washington-
Eastern Windham-
331 PM EST Thu Mar 6 2025

This Hazardous Weather Outlook is for east central New York,
eastern New York and southern Vermont.

.DAY ONE...Tonight.

Winds become gusty overnight with gusts reaching up to 40 to 45 mph.
If confidence in wind gusts exceeding 45 mph increases, wind
advisories may need to be expanded.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong gusty winds reaching up to 40 to 45 mph continue Friday
before gradually weakening by late afternoon. If confidence in wind
gusts exceeding 45 mph increases, the wind advisory may need to be
expanded.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Nearby

High Wind Warnings in Massachusetts, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.